MAUDE Adverse Event Report: CROSSROADS EXTREMITY SYSTEMS MOTOCLIP; STAPLE

CROSSROADS EXTREMITY SYSTEMS MOTOCLIP; STAPLE
Catalog Number 1418-1818
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 01/03/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This mdr was identified as part of complaint file remediation project.The doctor implanted an 18x18mm motoclip implant and a motoband 4 hole plate on (b)(6) 2017.During routine follow up visits, the doctor noticed that the fusion site was experiencing a delayed union.A bone stimulator was used to promote fusion.During additional follow up visits, the doctor noticed that the fusion site appeared to have experienced proper fusion.The doctor instructed the patient to start weight bearing.Another follow up visit revealed that one of the plate screws had backed out of the plate and the motoclip implant had mechanically fractured in one of the legs.The broken hardware was symptomatic and causing irritation for the patient.The doctor performed a revision surgery in order to remove the broken hardware.Due to the sufficient fusion present at the site, the doctor did not implant additional hardware once the initial hardware was explanted.The size and lot of the screw that backed out are unknown.No defects were found with the crossroads motoclip or motoband implants that were used.The device failure category is currently unknown and potentially related to weight-bearing prior to fusion.The nitinol clip listed previously was used in conjunction with the implants listed below as a total construct for bone fragment osteotomy fixation and joint arthrodesis: motoband 4-hole straight plate part number 1500-0005 lot number 101692 screw part number and lot number unknown.
 
Event or Problem Description
At a follow up visit imaging revealed that one of the plate screws had backed out of the plate and the motoclip implant had mechanically fractured in one of the legs.The broken hardware was symptomatic and causing irritation for the patient.The doctor performed a revision surgery in order to remove the broken hardware.

Brand Name
MOTOCLIP
Common Device Name
STAPLE
Manufacturer (Section D)
CROSSROADS EXTREMITY SYSTEMS
6055 primacy parkway ste 140
memphis TN 38119
MDR Report Key9406453
Report Number3011421599-2019-00017
Device Sequence Number2167499
Product Code JDR
UDI-Device Identifier00815432023158
UDI-Public00815432023158
Combination Product (Y/N)N
PMA/510(K) Number
K142727
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 12/02/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device No Information
Device Catalogue Number1418-1818
Device Lot Number102001
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/03/2018
Initial Report FDA Received Date12/03/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;